MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201806
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an unknown surgery, a raptomite anchor was inserted into the hole, but it came loose when tensioning the sutures.It is unknown if another backup anchor was used.Non-significant delays occurred and no other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during the ankle stabilization surgery, after the 'raptomite' anchor was inserted into the bone hole, it came loose when tensioning the sutures.The anchor was removed with a nibbler and the case was finished with an unknown back-up placed into an additional drilled bone hole.There were non-significant surgical delays and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that may have contributed to the reported event include an unintended excessive force when tensioning the suture or off axial insertion.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13711683
Report Number1219602-2022-00340
Device Sequence Number20452231
Product Code MBI
UDI-Device Identifier03596010619082
UDI-Public03596010619082
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model Number72201806
Device Catalogue Number72201806
Device Lot Number2074085
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/13/2022
06/16/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date03/17/2022
06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown